Hello & welcome to Healing Well. Other than having back pain for 4 years what is the cause of the back pain? Have you had any testing done on your back like maybe an MRI Scan? I am familiar with your surgery & we have had a few people come through that thought there may be a problem with mal-absorption issues after such surgery. Problem is, no dr including their surgeon would state the surgery caused this issue. If they were on pain meds the dr said they stopped working because they had become tolerant to the medication.
By all means stay on top of the vitamin D problem & take the vitamin exactly as instructed by your dr. Do not take any more than he has instructed you to. As far as chewing it, ask the pharmacist about
chewing it. Loe vitamin D can cause joint pain. Even if a person lives in a state where there is a lot of sunlight & out in it, they can still be low on vitamin D. I live in a state that has mild winters & when they checked my husband's level it came back low, we were really surprised too.
The Gabapentin you take for neuropathy is a very low dose. You have room for an increase so perhaps you need to discuss this with the dr too.
I do not know how long you have been seeing the pain mgt dr but I will say this. Taking more pills per day than what he has instructed can land you in a lot of trouble. Two things drs look at is a patient taking more than what is prescribed & running out early. That raises a red flag with drs & they look at the patient as abusing the medication & the dr will fire you as a patient. I am not saying that you are abusing your medication, but that behavior is one of a patient that is abusing their medication. You are running the risk of the dr dismissing you from his care & you will have a very difficult time getting another dr to see you.
The reason the medication only lasts a few hours is because it is an instant release & only lasts a few hours. Most drs put their patients on an extended release pain medication that will last 8-12 hours per day. These medications cannot be cut in half & some cannot be chewed. Your PM dr may or may not put you on an extended release pain medication. He will be looking hard at how you are currently taking your medication.
Your teeth are probably going bad from the medications & vitamins that you are chewing up. This does not surprise me. I urge you to talk to the dr about
chewing everything as you are. If you can swallow pills you need to do that.
It is up to your dr to decide what medications he/she can try you on. You must understand that treatment of chronic pain is very, very restrictive today. Many years ago new guidelines were put in to place & the drs have to go by the guidelines. Right now I am more worried over you taking too many pills per day & running out early. That will get you in a lot of trouble. A dr can get get into a lot of trouble for having a patient do what you are doing with your pain pills.
Post Edited (straydog) : 5/22/2017 3:01:09 PM (GMT-6)